Seminars and Colloquia

Upcoming Seminars

CAMS Seminar
Every other Monday at 3:30pm in Rolla G5

Hyperspace and Topology Seminar
9-11 AM on selected Tuesdays, Rolla G4
3-5 PM on selected Wednesdays, Rolla G4

Real Analysis Seminar
Every other Monday at 3:30pm in Rolla G5 (beginning January 29)

Time Scales Seminar
Wednesdays at noon in Rolla G5

Ingram Lectureship

After he retired following the Fall 2002 semester, Professor W.T. Ingram, who was department chair from 1989-1998, generously set up an endowed fund to be used to bring well-known mathematical scientists to Rolla to give lectures on their work.  All Ingram Lectures are open to the entire S&T community, and are widely advertised on campus.  Visitors brought here under this program usually give two lectures, one of a general nature and accessible to students, and another more advanced aimed at faculty (though students are certainly welcome).

Presentations of Ingram Lectureship

Spring 2018 Colloquia

Yuefeng Wu
University of Missouri St. Louis

Host: Wen

Jean-Yves Dauxois
Université de Toulouse-IMT-INSA

Friday, April 20, 2018
4:00-5:15 PM
Rolla Bldg G-5

Title: Statistical inference in models of imperfect maintenance with geometric or arithmetic reduction of intensity

Abstract: In this talk, I will present two new models of Imperfect Maintenance in Reliability: a model of Geometric Reduction of Intensity and another of Arithmetic Reduction of Intensity on the inter-arrival times of failures on a system subject to recurrent failures. Based on the observation of the recurrent failures of a single repairable system and assuming that a perfect repair is operated after N failures, I will present estimators of the parameters (euclidean and functional) in this two semiparametric models and discuss their large sample properties. A simulation study is carried out to assess the performance of these estimators with small and large samples. Methods are illustrated with real reliability data.

Jean-Yves Dauxois received his Ph.D. degree in applied mathematics from the University of Pau and Pays de l'Adour, France, in 1996.   He joined the Ecole Nationale de la Statistique et de l’Analyse de l’Information (ENSAI) in Rennes, France, in 1996 as Associate Professor.   He became full Professor at the Université de Franche Comté, France, in 2005.  He is now full Professor at the Institut of Applied Sciences, University of Toulouse-INSA, France. His main research interest is modelling and analysis of failure time data with applications in bio statistics and reliability.  He has published many manuscripts in the area.  He has been advisor of 4 PhD theses and is currently associate editor of the Journal of the Iranian Statistical Society.

Host: Adekpedjou

George Markowsky
Professor and Chair of Computer Science
Missouri University of Science and Technology

Title: The Not-So-Golden Ratio

Cones over locally connected curves

Daria Michalik
Assistant Professor
Faculty of Mathematics and Natural Sciences
College of Science
Cardinal Stefan Wyszynski University

Wednesday, March 21, 2018
Rolla Bldg G-5


 Dr. Daria Michalik earned her PhD from Institute of Mathematics Polish Academy of Science in June 2007 under the supervision of Professor Henryk Torunczyk. Since October 2008 she has been Assistant Professor at the Faculty of Mathematics and Natural Sciences, College of Science of Cardinal Stefan Wyszynski University in Warsaw (Poland). Her main research interest lies in the continuum theory, hyperspaces theory and geometric topology.

Generalized ODEs: an overview and new trends

Jaqueline Mesquita
Assistant Professor
Department of Mathematics
Universidad de Brasilia, Brazil

Friday, January 26, 2018
4:00-5:15 PM
Rolla Bldg G-5

Abstract:  In 1957, Jaroslav Kurzweil introduced in the literature a class of integral equations called generalized ordinary differential equations in order to investigate results on continuous dependence of solutions with respect to parameters (see [5]). However, recent works have shown that these equations encompass several types of equations, such as impulsive equations, functional dynamic equations on time scales, measure functional differential equations, measure neutral functional differential equations, among others. See [1,2,3,4,6] and the references therein.

In this talk, we provide a basic overview of generalized differential equations and present some recent results and new trends in this area.

  1. M. Federson, M. Frasson, J. Mesquita, P. Tacuri, Measure neutral functional differential equations as generalized ODEs, submitted.

  2. M. Federson, R. Grau, J. G. Mesquita, E. Toon, Boundedness of solutions of measure differential equations and dynamic equations on time scales, Journal of Differential Equations 263 (2017), 26-56.

  3. M. Federson, J. G. Mesquita, A. Slavík, Measure functional differential equa- tions and functional dynamic equations on time scales, Journal of Differential Equations 252 (2012), 3816-3847.

  4. M. Federson, J. G. Mesquita, A. Slavík, Basic results for functional differential and dynamic equations involving impulses, Math. Nachr. 286(2-3) (2013), 181- 204.

  5. J. Kurzweil, Generalized ordinary differential equations and continuous depen- dence on a parameter, Czech. Math. J. 7(82) (1957), 418-448. 

  6. A. Slavík, Dynamic equations on time scales and generalized ordinary differential equations, J. Math. Anal. Appl., 385 (2012), 534–550. 

Jaqueline Godoy Mesquita completed her PhD in Mathematics in 2012 at the University of São Paulo and the Academy of Sciences of Czech Republic in Prague. She had two post-doctorate positions, one at the Universidad de Santiago de Chile-USACH and the other one at University of São Paulo-USP. She held the position of Assistant Professor at University of São Paulo-USP (2013-2015) and is currently Assistant Professor at University of Brasília-UnB since 2015. She is Affiliated Member of the Brazilian Academy of Sciences (2018-2022) and Regional Secretary of the Brazilian Mathematical Society (2017-2019). She is member of the editorial board of the "Journal of Mathematics and Statistics" and "Advances in Dynamical Systems and Applications". She has participated in the 5th Heidelberg Laureate Forum 2017, in Heidelberg, Germany and was selected to be an Oberwolfach Leibniz Fellow during 2018. She has published 17 articles since 2011, delivered more than 60 lectures in conferences/seminars in Brazil and several other countries. She coordinated 7 research projects. She has won the International Bernd-Aulbach Prize for Students, awarded by the International Society of Difference Equations. Her field of interests includes functional differential equations, impulsive differential equations, generalized ordinary differential equations, and dynamic equations on time scales.

Host: Bohner

On square integrable solutions and principal solutions for linear Hamiltonian systems

Petr Zemánek
Associate Professor
Department of Mathematics and Statistics
Faculty of Science
Masaryk University

Friday, January 19, 2018
4:00-5:15 PM
Rolla Bldg G-5


Abstract: Zemanek_Abstract 

Dr. Zemánek earned his PhD from Masaryk University (Czech Republic) in June 2011 under the supervision of Roman Šimon Hilscher. Since July 2017 he has been  Associate Professor at the Department of Mathematics and Statistics of  Masaryk University. His main research interest lies in the spectral theory of differential, difference and dynamic equations or systems with a special attention paid to the theory of discrete symplectic systems.

Host: Akin

Coexistence problem for positive solutions of second order differential equations

Zuzana Došlá
Department of Mathematics and Statistics

Faculty of Science
Masaryk University

Thursday, January 18, 2018
Time: 4:00-5:15 PM
Location: Rolla Bldg G-5

Abstract: We study the second order Emden-Fowler type differential equation in the super-linear case. Using a new Holder-type inequality, we resolve the open problem on the possible coexistence on three possible types of nononscillatory solutions by using a new approach based on a special energy-type function, the existence of positive slowly decaying solutions is examined.

Zuzana Dosla is Full Professor at the Department of Mathematics and Statistics of  Masaryk University.  Her main research interest lies in the asymptotic theory  and boundary value problems for differential and difference equations.

Host: Akin

Past Colloquia

For past colloquium information, click here